Alert archive / Oklahoma / Freeze Warnings in 2020

Freeze Warning 6, NWS Tulsa, OK

October 23, 2020Nowata County, Pawnee County, Washington County, Oklahoma

NWS Tulsa, OK issued this freeze warning at Oct 23, 2020, 2:49 PM CDT for Nowata County, Pawnee County, Washington County, Oklahoma. It took effect at Oct 24, 2020, 1:00 AM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 23, 2020, 2:49 PM CDT (19:49 UTC)
In effect from
Oct 24, 2020, 1:00 AM CDT
Expired
Oct 23, 2020, 10:11 PM CDT
In force
Issued by
NWS Tulsa, OK

Counties Nowata County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 66 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 23, 2:44 PM CDT, 5 minutes earlier.

Area forecast discussion, Oct 23, 2:44 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
244 PM CDT Fri Oct 23 2020

.DISCUSSION...
Cold/breezy conditions this afternoon behind cold front which has
pushed southeast of the region. Skies are expected to clear over
portions of northeast Oklahoma tonight with decreasing winds.
Areas of frost will be possible along and north of I-44 with
freezing temperatures further northwest. Will therefore go ahead
and issue Frost advisory/freeze warning for aforementioned areas.

Although a brief warming trend is expected Saturday into Sunday, the
unseasonably cool weather will likely persist with clouds lingering
over most of the area.  Some light drizzle and/or light rain will be
possible Sunday afternoon/evening as southwest flow aloft begins to
increase.

Stronger forcing is expected to develop Sunday night into Monday as
upper trough begins to dig over the desert southwest with widespread
precipitation spreading into eastern Oklahoma and northwest Arkansas.
Surface low developing over north Texas during this time will begin to
shift east into the Arklatx region by Monday afternoon with colder air
filtering into the area behind cold front.

Main forecast concern will be the low level thermal fields across
northeast Oklahoma into the day Monday with the potential for freezing
rain. Depending on where the heavier precip bands develop, temperatures
could wetbulb/fall to near or just below freezing over portions
of northeast Oklahoma with some light ice accumulations possible.
GFS remains the colder outlier compared to the warmer ECMWF and
NAM solutions, so for now, kept any ice accumulations light and
removed the mention of sleet.

Models now in fairly good agreement with developing strong upper
low over AZ/NM on Tuesday with widespread precipitation continuing
Tuesday into Wednesday as upper low approaches from the
southwest. There remains some potential for freezing rain across
portions of northeast Oklahoma into the day Tuesday but currently
have temperatures rising into the mid to upper 30s by afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   35  55  47  61 /   0   0   0  20
FSM   45  57  48  66 /   0   0   0  10
MLC   41  57  47  66 /   0   0   0  10
BVO   32  53  44  58 /   0   0   0  30
FYV   36  56  42  63 /   0   0   0  20
BYV   38  56  44  64 /   0   0   0  20
MKO   38  55  47  63 /   0   0   0  20
MIO   34  55  45  59 /   0   0   0  40
F10   36  55  46  64 /   0   0   0  10
HHW   45  57  48  68 /   0   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Frost Advisory from 1 AM to 10 AM CDT Saturday for OKZ056>058-
     060>062-064.

     Freeze Warning from 1 AM to 10 AM CDT Saturday for OKZ054-055-
     059.

AR...None.
&&

LONG TERM....12
Hazardous weather outlook, Oct 23, 10:41 AM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1041 AM CDT Fri Oct 23 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1041 AM CDT Fri Oct 23 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Gusty northerly winds will continue through this afternoon
across much of eastern Oklahoma and western Arkansas
behind a strong cold front. Wind gusts could be as high
as 35 mph across portions of northeast Oklahoma and
northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY...Thunderstorm Potential.
MONDAY AND TUESDAY...Winter Weather Potential.
WEDNESDAY AND THURSDAY...Heavy Rain Potential.

EXTENDED DISCUSSION...
Another strong front will bring a shot of very unseasonably cold
air for the beginning of the next work week. This front will move
into the area late Sunday and Sunday night along with chances for
showers and isolated to scattered thunderstorms. Behind the
front, the air may be cold enough to support some wintry
precipitation early next week in the form of sleet and or light
freezing rain for parts of far northeast Oklahoma. The airmass is
expected to modify by mid week as a strong upper low lifts towards
the plains. At that time, locally heavy rain will be possible as
this system pushes through the region.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 2:28 AM CDTSpecial Weather StatementTSATulsa47 min
Oct 23, 3:28 AM CDTSpecial Weather StatementTSATulsa47 min
Oct 23, 2:49 PM CDTFrost AdvisoryTSACraig, Creek, Delaware, Mayes, Ottawa, Rogers and 1 more7 hr

Nearby

Freeze Warnings in Oklahoma, 2020Every freeze warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.